Ohio, 2007Ice Storm and Heavy Snow in Ohio, February 13 to 14, 2007
February 13 to 14, 2007 · NWS PBZ · 9 events in 9 counties and zones
From early morning of the 13th to early morning on the 14th a large and powerful storm system moved east from the western Ohio Valley to the Mid Atlantic states. Across western Pennsylvania, much of southeast Ohio, parts of northern West Virginia, and Garrett county Maryland, the storm system produced heavy snow of 6 to 12 inches, sleet accumulations of a half inch to 3 inches, and freezing rain…
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
From early morning of the 13th to early morning on the 14th a large and powerful storm system moved east from the western Ohio Valley to the Mid Atlantic states. Across western Pennsylvania, much of southeast Ohio, parts of northern West Virginia, and Garrett county Maryland, the storm system produced heavy snow of 6 to 12 inches, sleet accumulations of a half inch to 3 inches, and freezing rain accumulations from one quarter to one half inch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 13, 2:02 AM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Feb 13, 2:02 AM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 AM EST TUE FEB 13 2007
.SHORT TERM /TODAY THROUGH WEDNESDAY/...
NOT MANY CHANGES TO CURRENT FORECAST AS WHAT WE HAVE GOING IS VERY
REASONABLE. THERE ARE SOME IMPACT DIFFERENCES WITH LATEST MODEL
RUNS.
BOTH MODELS ARE SHOWING THE COLDER AIR HOLDING LONGER ACROSS
THE AREA. THIS IS SETTING UP CURRENTLY AS DRIER AIR WITH LOWER TADS
IS SLOWLY MOVING SOUTHWARD ACROSS THE AREA. RADAR IMAGES SHOWS
BROAD AREA OF SNOWFALL OVER MY SOUTHERN ZONES...HOWEVER ALMOST
ALL OF IT IS EVAPORATING BEFORE IT REACHES THE GROUND. WILL TAKE
SOME TIME TO MOISTEN UP THE LOWER LEVELS WITH THE LOW TADS.
THE COLDER SOLUTION TO MODELS SHOULD MEAN HIGHER SNOWFALL TOTALS
AND ALSO GREATER THREAT FOR ICE PROBLEMS IN MY SOUTH. SNOW SHOULD
OVERSPREAD THE ENTIRE AREA BY LATE MORNING WITH SNOWFALL RATES
INCREASING ACROSS THE SOUTH AT THIS TIME. HAVE PUSHED BACK ONSET
OF MIXING JUST A BIT TO ACCOUNT FOR COLDER AIR IN THE BL. WILL
KEEP MENTION OF ZR TO THE SOUTH OF PIT THROUGHOUT THE ENTIRE
FORECAST PERIOD. CURRENT FORECAST SOUNDINGS SHOW WARM LAYER
DEVELOPING LATE THIS AFTERNOON AND SLOWLY MOVING NORTHWARD AND
REACHING PIT AROUND 00Z. SOUTH OF PIT THIS LAYER IS WARMER AND
LARGER ALLOWING FOR MORE OF A ZR SITUATION HOWEVER ACROSS PIT THE
LAYER REMAIN AROUND 5000FT AND BELOW THIS WELL BELOW FREEZING
TEMPS. THIS APPEARS TO BE A CLASSIC PL SOUNDING WHICH WILL
PROVIDE A LAYER OF ICE ON TOP OF THE SNOW.
ONCE THE MIXING BEGINS...SNOWFALL ACCUMULATIONS WILL BE GREATLY
SHAVED. FURTHER NORTH THE CHANGE OVER WILL TAKE LONGER...WITH THE
NORTHERN MOST TIER MORE THAN LIKELY NEVER SEEING THIS CHANGE OVER.
CSI BANDING A GOOD POSSIBILITY TODAY WITH TIGHT THERMAL GRADIENT
INTO THE EVENING HOURS. WITH 85H LOW HEADING DIRECTLY TOWARD THE
AREA WILL PROVIDE ADDITIONAL LIFT INTO TONIGHT. AT THE SFC
EVERYTHING STILL POINTING TOWARD COASTAL SYSTEM DEVELOPING RAPIDLY
AFTER MIDNIGHT. ONCE THIS COASTAL SYSTEM GET GOING COLDER AIR WILL
RAPIDLY FILL INTO THE AREA TURNING ANY MIX BACK TO SNOW BY 12Z
WED. GOOD WRAP AROUND SNOWFALL STILL POSSIBLE INTO WED AFTERNOON
SO ADDITIONAL ACCUMULATIONS ARE EXPECTED.
BOTTOM LINE HIGHEST ACCUMULATIONS EXPECTED ACROSS FAR NORTHERN
TIER WITH GOOD CHANCE OF ICE ACCUMULATIONS ACROSS THE FAR SOUTH.
IN BETWEEN...GOOD SNOW ACCUMULATIONS WITH A COATING OF ICE OVER
TOP POSSIBLE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
BY WEDNESDAY NIGHT...STORM IS RAPIDLY HEADING TOWARD MAINE AND
SHOULD BRING AN END TO ANY LINGERING SNOW SHOWERS. THE ARCTIC AIR
OVER THE PAST COUPLE OF WEEKS HAS PROVIDE ICE ON THE LAKES WHICH
WILL MAKE ANY LES WED NIGHT AND THU LESS OF A THREAT IN THE SOUTH.
COLD AIR TAKES HOLD ONCE AGAIN THROUGH THE WEEKEND. CLIPPER SYSTEM
EXPECTED ON SATURDAY WITH SOME ADDITIONAL LIGHT ACCUMULATIONS
POSSIBLE.
&&
.AVIATION /07Z-06Z/...
RECENT GFS AND NAM-WRF MODEL RUNS CONTINUE TO SHOW STRONG
ISENTROPIC LIFT DEVELOPING ALONG THE STRONG LOWLEVEL TEMPERATURE
GRADIENT OVER THE UPPER OHIO VALLEY TODAY AND TONIGHT IN CONJUNCTION
WITH THE ONSET OF THE DEVELOPING LOW PRESSURE SYSTEM. HENCE, EXPECT
FLIGHT CONDITIONS TO LOWER INTO THE IFR RANGE 11Z-14Z. LOWEST
CONDITIONS SHOULD BE NORTH THIS AFTERNOON AND EARLY TONIGHT WHEN
SNOWFALL INTENSITY IS GREATEST.
FROM KPHD-KPIT SOUTH...THERE WILL BE A CHANGEOVER TO ICE PELLETS AND
FREEZING RAIN THIS AFTERNOON AND TONIGHT, BASED ON NAM-WRF
SOUNDINGS. VISIBILITIES IN THIS ZONE MAY THEN GO MVFR.
WINDS WILL BECOME MORE EASTERLY TODAY AND TONIGHT 10-17KTS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 6 PM EST
WEDNESDAY FOR MDZ001.
OH...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 6 PM EST
WEDNESDAY FOR OHZ039>041-048>050-057>059-068-069.
PA...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 6 PM EST
WEDNESDAY FOR PAZ007>009-013>016-020>023-029>032.
WV...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 6 PM EST
WEDNESDAY FOR WVZ001>004-012-021>023-041.
&&
22/22/11/Hazardous weather outlook, Feb 13, 3:22 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 AM EST TUE FEB 13 2007
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-140830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
322 AM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NATIONAL WEATHER SERVICE PITTSBURGH HAS A HEAVY SNOW WARNING FOR
THE INTERSTATE 80 CORRIDOR AND A WINTER STORM WARNING FOR THE REST
OF THE UPPER OHIO VALLEY. SNOW AMOUNTS CAN GO OVER 6 INCHES NORTH
OF INTERSTATE 70 AND ON THE HIGHER MOUNTAINS. SOUTH OF INTERSTATE
70...THERE CAN BE A THICK COATING OF ICE. TRAVEL WILL BE DIFFICULT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NATIONAL WEATHER SERVICE PITTSBURGH SAYS THE HEAVY SNOW WARNING
FOR THE INTERSTATE 70 CORRIDOR AND WINTER STORM WARNING FOR THE
REST OF THE UPPER OHIO VALLEY WILL CONTINUE INTO LATE WEDNESDAY
AFTERNOON. BY WEDNESDAY MORNING...THE PRECIPITATION WILL TURN ALL
TO SNOW ACROSS THE UPPER OHIO VALLEY. BRISK WINDS WILL CAUSE
DRIFTING AND BLOWING SNOW. TRAVEL WILL REMAIN DIFFICULT INTO
WEDNESDAY NIGHT.
ON THURSDAY AND FRIDAY...SUBZERO WIND CHILL CAN OCCUR.
.SPOTTER INFORMATION STATEMENT...
THE SPOTTER NET HAS BEEN ACTIVATED. SKYWARN SPOTTERS SHOULD CALL
WITH EACH NEW 2 INCH SNOW ACCUMULATION. ALSO REPORT ICE
ACCUMULATIONS OF MORE THAN ONE EIGHTH INCH THICKNESS.
Event by event
7 ice storm, 1 sleet, 1 heavy snow. Local standard time, as filed.
Ice Storm, Muskingum
- When
- February 13, 8:00 AM EST to February 14, 1:00 AM EST
- Where
- Muskingum forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
Mixed precipitation fell across the county with a one half inch coating of ice accumulating from freezing rain.
Ice Storm, Guernsey
- When
- February 13, 8:00 AM EST to February 14, 1:00 AM EST
- Where
- Guernsey forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.052, -81.494 (the zone’s center; the record gives no point)
Mixed precipitation fell across the county with a one quarter inch coating of ice accumulating from freezing rain.
Ice Storm, Belmont
- When
- February 13, 8:00 AM EST to February 14, 1:00 AM EST
- Where
- Belmont forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Mixed precipitation fell across the county with a one quarter inch coating of ice accumulating from freezing rain.
Ice Storm, Coshocton
- When
- February 13, 9:00 AM EST to February 14, 1:00 AM EST
- Where
- Coshocton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
Freezing rain accumulated over one quarter inch by late afternoon. The precipitation later changed to sleet which accumulated over an inch.
Ice Storm, Harrison
- When
- February 13, 9:00 AM EST to February 14, 1:00 AM EST
- Where
- Harrison forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.294, -81.091 (the zone’s center; the record gives no point)
Mixed precipitation fell across the county with a one quarter inch coating of ice accumulating from freezing rain.
Ice Storm, Jefferson
- When
- February 13, 9:00 AM EST to February 14, 1:00 AM EST
- Where
- Jefferson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
Mixed precipitation fell across the county with a three tenths of an inch of ice accumulating from freezing rain.
Sleet, Tuscarawas
- When
- February 13, 10:00 AM EST to February 14, 2:00 AM EST
- Where
- Tuscarawas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.441, -81.474 (the zone’s center; the record gives no point)
Over an inch of sleet had accumulated across the county by afternoon with a total of 2 to 3 inches of sleet. 3 to 4 inches of snow also fell.
Ice Storm, Carroll
- When
- February 13, 10:00 AM EST to February 14, 2:00 AM EST
- Where
- Carroll forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
A mix of freezing rain, sleet and snow fell across the county with one half inch of ice accumulating on surfaces.
Heavy Snow, Columbiana
- When
- February 13, 10:00 AM EST to February 14, 2:00 AM EST
- Where
- Columbiana forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
Heavy snow had accumulated 6 inches across the county by afternoon followed by a change to freezing rain which accumulated on surfaces over one quarter inch.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
- Sleet
- Sleet accumulating half an inch or more.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14091, 14092, 14093, 14082, 14085, 14090, 14057, 14066, 14079.